MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 190-5091-150
Medical Device Problem Codes Incomplete or Missing Packaging (2312); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that there was not distal radio opaque marker on the echelon microcatheter since the beginning.The devices were prepared according to the instructions for use (ifu).The catheter was flushed as per ifu.There was no patient involved with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that another echelon was used.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #(b)(4): as found condition (condition of returned device): the echelon-10 micro catheter was returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened echleon-10 micro catheter and within a sealed tyvek biohazard pouch.Visual inspection/damage location details: the total length of the echelon-10 micro catheter was measured to be ~155.0cm.The useable length of the echelon-10 micro catheter was measured to be ~148.0cm which is within specification.Upon visual inspection, no issues or irregularities were found with the echelon-10 micro catheter hub.No kinks were found with the echelon-10 micro catheter body.The echelon-10 micro catheter distal tip was noted pre-shaped.The echelon-10 micro catheter distal tip was found to be separated.The outer and inner tubing material at the broken end exhibited with jagged edges and stretching.The inner elliptical wire at the distal broken end was found to be exposed.Approximately 1.0mm of the distal tip and marker band were found missing.The distal tip and marker band were not returned.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion based on the device analysis and reported information, the customer¿s report of ¿marker band dislodge¿ was confirmed as a portion of the distal tip and marker band were found missing.However, the cause for the separation could not be determined.The separated end of the echelon-10 micro catheter exhibited jagged edges and stretching which indicate that the catheter separated when exceeding the tensile strength of the tubing material.It is possible the echelon-10 micro catheter became damaged upon removal from the packaging subsequently causing the tip to separate during removal.The pre-shaped echelon-10 micro catheters include a split introducer to aid in insertion into the hemostatic side arm adapter.It was not reported if the split introducer was used during the event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17052161
Report Number2029214-2023-00881
Device Sequence Number17016951
Product Code KRA
UDI-Device Identifier00847536006294
UDI-Public00847536006294
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2024
Device Model Number190-5091-150
Device Catalogue Number190-5091-150
Device Lot NumberB473114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2023
Supplement Date Received by Manufacturer06/06/2023
07/04/2023
08/02/2023
Initial Report FDA Received Date06/02/2023
Supplement Report FDA Received Date06/07/2023
07/14/2023
08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown